Winter Weather, Inland Sussex
- When
- February 7, 12:00 AM EST to 8:00 AM EST
- Where
- Inland Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
A fast moving Alberta Clipper low pressure system dropped 1 to 3 inches of snow across Delaware during the morning of the 7th. m.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A fast moving Alberta Clipper low pressure system dropped 1 to 3 inches of snow across Delaware during the morning of the 7th. Snow began falling around Midnight EST on the 7th and ended between 6 a.m. and 8 a.m. EST that morning. Temperatures were below freezing as the snow fell and it quickly accumulated on all surfaces. Untreated roadways and walkways were all slippery. Several accidents occurred during the morning and two injuries were reported in Kent and Sussex Counties. Specific accumulations included 2.8 inches in West Dover (Kent County), 2.0 inches at the Dover Air Force Base (Kent County), 1.4 inches at the New Castle County Airport, 1.3 inches in Lewes (Sussex County) and 1.0 inch in Greenwood (Sussex County). The Alberta Clipper responsible for the snow raced from South Dakota around sunrise on the 6th to just east of the southern Delmarva Peninsula on the morning of the 7th. The low pressure system was moving too fast to drop heavier snow across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 6, 7:10 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 PM EST TUE FEB 6 2007
.UPDATE / MARINE - OVERNIGHT/...
THE REMAINING SCAS ALONG THE OCEANFRONT HAVE BEEN CANCELED. THE LOW
WATER ADVISORIES HAVE ALSO BEEN CANCELED FOR THE OCEANFRONT, BUT
REMAIN UP FOR THE DELAWARE BAY AND TIDAL PORTION OF THE DELAWARE
RIVER.
KRUZDLO
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST WEDNESDAY FOR
NJZ021-023-024.
DE...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST WEDNESDAY FOR
DEZ002>004.
MD...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST WEDNESDAY FOR
MDZ012-015-019-020.
MARINE...LOW WATER ADVISORY UNTIL 1 PM EST WEDNESDAY FOR ANZ430-431.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
FAST MOVING LOW PRESSURE DRIVING EAST FROM THE CENTRAL MS RVR
VALLEY EARLY THIS AFTERNOON IS PROGGED BY MULTIPLE MODELS TO BE
OFF ORF BY 12Z WED. THE SYSTEM HAS THE SUPPORT OF AN UPPER JET, A
FAIRLY WEAK MID LEVEL IMPULSE ROTATING AROUND THE SERN CANADIAN
VORTEX, AND SOME ISENT LIFT AT I285. IT DOES NOT HAVE ACCESS TO
MUCH MOISTURE, AND THE SFC DWPTS AROUND THE AREA THIS AFTERNOON
ARE UNIFORMLY BELOW ZERO. PRECIP THAT BREAKS OUT WITH THIS SYSTEM
IS GOING TO TAKE SOME TIME TO REACH THE GROUND. THERE IS SOME OMEGA
IN THE SNOW GROWTH AREA, BUT EQUIV POT TEMP INCREASES STEADILY
WITH HEIGHT AND WE DONT SEE ANYTHING CONVECTIVE ABOUT THIS ONE. ON
OTHER HAND, THE SNOW TO LIQUID RATIOS ARE EXPECTED TO BE IN THE 25
TO 1 AREA GIVEN THE COLD SOUNDINGS, RELATIVELY LIGHT WINDS AND
LACK OF ANY INSTABILITY AT LOW LEVELS. WE COULD THEREFORE SEE ONE
TO TWO INCHES OF VERY FLUFFY STUFF OVER OUR SOUTHERN COUNTIES BY
AROUND DAYBREAK. OUR COLLEAGUES TO OUR S AND SW HAVE ISSUED SNOW
ADVISORIES, AND SO WE HAVE FOLLOWED SUIT. ONCE CLOUDS INCREASE AND
WINDS, WHICH ADMITTEDLY WILL BEGIN TO DROP SOMEWHAT, PERHAPS PICK
UP A LTL SRLY COMPONENT, TEMPS SHOULD SLOW THEIR DECENT. WE
THEREFORE DID NOT LOWER MINS MUCH FROM PREVIOUS FORECAST DESPITE
PRESENT VALUES.
AFTER TONIGHT, HIGH PRESSURE TRIES TO RIDGE EAST TOWARD US WHILE
THE MID LEVEL VORTEX DOES NOT MAKE A LOT OF PROGRESS EAST. WINDS
SHOULD INCREASE AGAIN IN THE WAKE OF TONIGHTS LOW, BUT THEN BEGIN
TO DIMINISH AGAIN, AT LEAST SOMEWHAT, ON WED NIGHT. AN IMPULSE IS
PROGGED TO MOVE TOWARD THE SERN U.S. COAST BEGINNING THU NIGHT,
BUT RIGHT NOW IT DOESNT APPEAR TO DO ANYTHING FOR US OTHER THAN
CAUSE SOME INCREASE IN CLOUDS S. STAT GUIDANCE TEMPS WERE IN
FAIRLY GOOD AGREEMENT WITH THEMSELVES AND WITH CONTINUITY, AND SO
CONTINUITY WAS ACCEPTED.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
BAROCLINIC ZONE REMAINS WELL TO THE SOUTH DURING MOST OF THE LONG
TERM. THERE IS FAIR AGREEMENT ABOUT TAKING LOW PRES FROM THE WRN
U.S. OVER THE WEEKEND INTO THE LOWER PLAINS BY LATE MON. MODELS
THEN BEGIN TO DIVERGE REGARDING THE PATH OF SAID LOW AND THE
STRENGTH OF HIGH PRES TO ITS NORTHEAST. THE FORECAST FOR NOW IS
COLD AND DRY, WITH ONLY A SILENT 20 POP IN THE TUESDAY NIGHT TIME
FRAME AS THE END OF THE LONG TERM LEANS TOWARD THE ECMWF. IT
REMAINS TO BE SEEN WHETHER THIS IS THE ONE THAT THOSE WHO ARE
JONESING FOR SNOW HAVE BEEN WAITING FOR.
&&
.AVIATION /21Z-18Z/...
VFR CONDITIONS WILL PREVAIL FOR THE FIRST HALF OF THE FORECAST
PERIOD, ALTHOUGH CLOUDS WILL BEGIN TO MOVE IN AND LOWER FROM THE
WEST SHORTLY AFTER SUNDOWN. WITH THE APPROACH OF THE SYSTEM FROM OUR
WEST, THERE IS THE POSSIBILITY OF SNOW FOR THE MAJORITY OF OUR TAFS,
WITH THE HIGHEST LIKELIHOOD BEING FARTHER SOUTH. WHEN THIS ACTIVITY
MOVES IN, OUR CIGS WILL LIKELY GO DOWN AS WELL, WHICH WE SHOWED
BY BRINGING THE MAJORITY OF OUR TAF SITES TO IFR FOR A FEW HOURS.
WE DID NOT BOTTOM OUT THE CIGS AS SOUNDINGS ARE SHOWING, BUT WE DO
HAVE SOME TEMPORARY IFR CIGS. VSBYS WILL ALSO DIMINISH IN ANY
AREAS OF SNOW ACTIVITY AS WELL.
&&
.MARINE...
SMALL CRAFTS WERE EXTENDED FOR THE COASTAL WATERS THROUGH EARLY THIS
EVENING AS THERE WERE STILL A FEW SITES THAT WERE GUSTING OVER 25
KTS ALONG THE COAST. THE BAYS SCA WAS CANCELLED AS ALL SITES HAVE
DIMINISHED BELOW 25 KT, THOUGH THERE MAY BE A BRIEF GUSTS TO 25 KT
EARLY THIS EVENING. SCAS MAY BE NEEDED ONCE AGAIN LATE TOMORROW
AFTERNOON/TOMORROW EVENING AND COULD LAST THROUGH MOST OF THE REST
OF THE WEEK, BUT WE WILL LET THE SCA END BEFORE WE ISSUE A SECOND
SCA HEADLINE.
&&
SHORT/LONG TERM...DELISI
AVIATION/MARINE...ROBERTSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 632 PM EST TUE FEB 6 2007 ANZ450>452-DEZ001-MDZ008-NJZ001-007>010-012>020-022-025>027- PAZ054-055-060>062-067>071-071100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 632 PM EST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-453>455-DEZ002>004-MDZ012-015-019-020-NJZ021-023-024- 071100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 632 PM EST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TONIGHT A SNOW ADVISORY IS IN EFFECT FROM MIDNIGHT UNTIL 7:00 AM WEDNESDAY FOR AN INCH OR TWO OF SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16544, 16543, 16545, 16546.